MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7134
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an emerge balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the hypotube is separated 85.7cm from the hub.There are multiple kinks along the hypotube.Microscopic examination revealed damage to the tip.There is contrast present in the inflation lumen and balloon.There is blood present in the guidewire lumen inflation lumen.The balloon was loosely folded prior to pressure testing.The device was unable to inflate so it was placed in a water bath on (b)(6) 2019 to soften the contrast and blood present inside the device.The device was inflated to rated burst pressure.No leaks were found.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a coronary artery.A 3.00mm x 20mm emerge balloon catheter was advanced for pre-dilatation.However, the balloon failed to inflate.An attempt to remove the device was made and found the shaft broken.The device cannot be pulled out initially and was then removed by inflating another balloon behind it while pulling it out.The procedure was completed with another of the same device.No patient complications were reported and the patient was fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an emerge balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the hypotube is separated 85.7cm from the hub.There are multiple kinks along the hypotube.Microscopic examination revealed damage to the tip.There is contrast present in the inflation lumen and balloon.There is blood present in the guidewire lumen inflation lumen.The balloon was loosely folded prior to pressure testing.The device was unable to inflate so it was placed in a water bath on (b)(6) 2019 to soften the contrast and blood present inside the device.The device was inflated to rated burst pressure.No leaks were found.Inspection of the remainder of the device presented no other damage or irregularities.- (b)(4).

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8568673
Report Number2134265-2019-04422
Device Sequence Number1639592
Product Code LOX
UDI-Device Identifier08714729806349
UDI-Public08714729806349
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2021
Device Model Number7134
Device Catalogue Number7134
Device Lot Number0023295288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR